Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



On the structure of the lower edge of the spectrum of the periodic magnetic Schrödinger operator with small magnetic potential

Author: R. G. Shterenberg
Translated by: the author
Original publication: Algebra i Analiz, tom 17 (2005), nomer 5.
Journal: St. Petersburg Math. J. 17 (2006), 865-873
MSC (2000): Primary 35J10, 35P15
Published electronically: July 27, 2006
MathSciNet review: 2241429
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For the periodic magnetic Schrödinger operator, the structure of the lower edge of the spectrum is investigated. It is known that in the nonmagnetic case the energy depends quadratically on the quasimomentum in the neighborhood of the lower edge of the spectrum. Herewith, the operator admits a convenient ``multiplicative'' factorization, which makes it possible to investigate the threshold effects efficiently. It is shown that for sufficiently small magnetic potential the magnetic Schrödinger operator also admits a similar factorization.

References [Enhancements On Off] (What's this?)

  • [BSu] M. Sh. Birman and T. A. Suslina, Second order periodic differential operators. Threshold properties and homogenization, Algebra i Analiz 15 (2003), no. 5, 1-108; English transl., St. Petersburg Math. J. 15 (2004), no. 5, 639-714. MR 2068790 (2005k:47097)
  • [BeFr] A. Bensoussan and J. Frehse, Regularity results for nonlinear elliptic systems and applications, Appl. Math. Sci., vol. 151, Springer-Verlag, Berlin, 2002. MR 1917320 (2004a:31001)
  • [K] T. Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin, 1995. MR 1335452 (96a:47025)
  • [LaU] O. A. Ladyzhenskaya and N. N. Ural'tseva, Linear and quasilinear equations of elliptic type, 2nd ed., ``Nauka'', Moscow, 1973; English transl. of 1st ed., Acad. Press, New York-London, 1968. MR 0509265 (58:23009); MR 0244627 (39:5941)
  • [Ma] J. Marcinkiewicz, Sur les multiplicateurs des series de Fourier, Studia Math. 8 (1939), 78-91.
  • [Sh] R. G. Shterenberg, An example of a periodic magnetic Schrödinger operator with a degenerate lower edge of the spectrum, Algebra i Analiz 16 (2004), no. 2, 177-185; English transl., St. Petersburg Math. J. 16 (2005), no. 2, 417-422. MR 2068347 (2005d:35220)
  • [Sk] M. M. Skriganov, Geometric and arithmetic methods in the spectral theory of multidimensional periodic operators, Trudy Mat. Inst. Steklov. 171 (1985), 122 pp.; English transl., Proc. Steklov Inst. Math. 1987, no. 2. MR 0798454 (87h:47110)
  • [Tr] G. M. Troianiello, Elliptic differential equations and obstacle problems, Univ. Ser. Math., Plenum Press, New York, 1987. MR 1094820 (92b:35004)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 35J10, 35P15

Retrieve articles in all journals with MSC (2000): 35J10, 35P15

Additional Information

R. G. Shterenberg
Affiliation: Department of Physics, St. Petersburg State University, Ulyanovskaya 1, Petrodvorets, St. Petersburg 198504, Russia

Keywords: Periodic operator, magnetic Schr\"odinger operator, lower edge of the spectrum, threshold effects, factorization
Received by editor(s): February 28, 2005
Published electronically: July 27, 2006
Additional Notes: Supported by RFBR (grant no. 02-01-00798)
Dedicated: In fond memory of Ol$’$ga Aleksandrovna Ladyzhenskaya
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society